Open Access
Translator Disclaimer
2013 Second-Order Systems of ODEs Admitting Three-Dimensional Lie Algebras and Integrability
Muhammad Ayub, Masood Khan, F. M. Mahomed
J. Appl. Math. 2013(SI27): 1-15 (2013). DOI: 10.1155/2013/147921

Abstract

We present a systematic procedure for the determination of a complete set of kth-order ( k 2 ) differential invariants corresponding to vector fields in three variables for three-dimensional Lie algebras. In addition, we give a procedure for the construction of a system of two kth-order ODEs admitting three-dimensional Lie algebras from the associated complete set of invariants and show that there are 29 classes for the case of k = 2 and 31 classes for the case of k 3 . We discuss the singular invariant representations of canonical forms for systems of two second-order ODEs admitting three-dimensional Lie algebras. Furthermore, we give an integration procedure for canonical forms for systems of two second-order ODEs admitting three-dimensional Lie algebras which comprises of two approaches, namely, division into four types I, II, III, and IV and that of integrability of the invariant representations. We prove that if a system of two second-order ODEs has a three-dimensional solvable Lie algebra, then, its general solution can be obtained from a partially linear, partially coupled or reduced invariantly represented system of equations. A natural extension of this result is provided for a system of two kth-order ( k 3 ) ODEs. We present illustrative examples of familiar integrable physical systems which admit three-dimensional Lie algebras such as the classical Kepler problem and the generalized Ermakov systems that give rise to closed trajectories.

Citation

Download Citation

Muhammad Ayub. Masood Khan. F. M. Mahomed. "Second-Order Systems of ODEs Admitting Three-Dimensional Lie Algebras and Integrability." J. Appl. Math. 2013 (SI27) 1 - 15, 2013. https://doi.org/10.1155/2013/147921

Information

Published: 2013
First available in Project Euclid: 14 March 2014

zbMATH: 1266.34054
MathSciNet: MR3039734
Digital Object Identifier: 10.1155/2013/147921

Rights: Copyright © 2013 Hindawi

JOURNAL ARTICLE
15 PAGES


SHARE
Vol.2013 • No. SI27 • 2013
Back to Top